MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.Prior to the procedure, a trivial pericardial effusion was noted at baseline on imaging.A watchman access system (was) and a 20mm watchman flx pro laa closure device & delivery system (wds) were selected for use.The transseptal puncture (tsp) was performed and was noted to be difficult due to a thick septum.The 20mm wds was deployed in the laa.Imaging was difficult to view in the mitral view.While repositioning for a higher angle, it was noted that there was fluid around the left ventricle (lv).The patient blood pressure was checked and noted to be 65 systolic.A pericardial tap kit was prepared, and a transthoracic echocardiogram (tte) was taken.A pericardial effusion was noted on both the lv and right ventricle (rv).Approximately 1l of blood was drained to treat the effusion.The patient stabilized after 60 ml protamine was administered and 1000ml of blood was drained.The blood was transfused back into the patient.Tte showed improvement of the effusion and the patient blood pressure stabilized at 120 systolic.The patient was monitored for 15 minutes.Transesophageal echocardiography (tee) confirmed the closure device was in a stable position and meeting position, anchor, size and seal (pass) criteria.The closure device was released.The patient was sent to the intensive care unit (icu) for recovery and was scheduled to receive an additional two units of blood later.There were no further complications and the patient was discharged.
 
Additional Manufacturer Narrative
The device was not returned for analysis as the device remains implanted; therefore, a technical analysis could not be performed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24524327
Report Number2124215-2026-12381
Device Sequence Number18573006
Product Code NGV
UDI-Device Identifier00191506004583
UDI-Public(01)00191506004583(17)280910(10)37435660
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60200
Device Catalogue NumberM635WU60200
Device Lot Number0037435660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/15/2026
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite